Antihistamines are known to cause tiredness. The essential hormones of the body are insulin (glucose), parathyroid hormone (calcium) and aldosterone (Na-K ATPase, sodium). I am thinking how this tiredness symptom can come. There are so many different antihistamines so I am confused about the mechanism how they cause tiredness.
Histamine acts on parietal cells of stomach via H2 receptors to stimulate hydrogen ion secretion - cephalic phase. Excess of antihistamines can lead to decreased acidity of stomach so change in conversion of pepsinogen into pepsin. So less pepsin breaking down peptides and proteins. Body has to do something else to break those components - and this consumes much energy and makes you tired.
Small mucus food mass stays in the intestines. Delayed absorption. Nutrients needed so liver has to work and make essential things - amino acids and something else. Some waste management also may happen - because of tiredness.
Changes in blood sugar level. Delayed most probably after food intake. Very fast and fast insulin secretion mechanism starting during wrong times - all of the sudden. So less insulin secretion cumulatively:
- very fast mechanism - change of permeability of membranes (Na-K ATPase and sodium channels) reacting during times when not suitable - long after food intake
- fast mechanism (phosphorylation of different things) happening more, since sympaticus apparently is not so inhibiting here
- slow and very slow mechanisms however preferable (increased permeability of amino acids and mitoses)
So I think the tiredness of antihistamines is because of the increased amount of active fast mechanisms of insulin secretion, while less very fast mechanisms. To carry the raw food mass in the intestines also require much energy.
What is the physiological mechanism behind the tiredness of excess antihistamines?